Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 62, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 22, 2017, 8:30 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2017, 8:30 AM CDT (13:30 UTC)
- Expired
- Aug 23, 2017, 4:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
278 WHUS73 KGRB 221330 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 830 AM CDT TUE AUG 22 2017 LMZ521-522-541-222130- /O.NEW.KGRB.SC.Y.0062.170822T1330Z-170823T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 830 AM CDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...NW WIND 15 TO 25 KTS...GUSTS TO 30 KTS.| * WAVES...2 TO 3 FT. HIGHER WAVES TOWARD OPEN WATERS. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
690 WHUS73 KGRB 221512 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CDT TUE AUG 22 2017 LMZ521-522-541-222315- /O.CON.KGRB.SC.Y.0062.000000T0000Z-170823T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1012 AM CDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NW WIND 15 TO 25 KTS...GUSTS TO 30 KTS.| * WAVES...2 TO 3 FT. HIGHER WAVES TOWARD OPEN WATERS. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHUS73 KGRB 222042 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CDT TUE AUG 22 2017 LMZ521-522-541-230445- /O.EXT.KGRB.SC.Y.0062.000000T0000Z-170823T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 342 PM CDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WINDS...NW WIND 15 TO 20 KTS...GUSTS TO AROUND 25 KTS. * WAVES...2 TO 3 FT. LOCALLY HIGHER WAVES NEAR DEATHS DOOR AND TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
665 WHUS73 KGRB 230214 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 914 PM CDT TUE AUG 22 2017 LMZ521-522-541-230900- /O.CON.KGRB.SC.Y.0062.000000T0000Z-170823T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 914 PM CDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WINDS...NW WIND 10 TO 20 KTS...GUSTS TO 25 KTS. * WAVES...1 TO 3 FT. LOCALLY HIGHER WAVES NEAR DEATHS DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 6:48 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 22, 6:48 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 648 AM CDT Tue Aug 22 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 341 AM CDT Tue Aug 22 2017 A cold front was moving through eastern WI early this morning, and a stronger secondary cold front was ushering in a much cooler and less humid air mass over northwest and far north central WI. Precipitation had just about ended, with only the tail end of a line of showers and thunderstorms brushing far northeast WI. Expect dry conditions to prevail by daybreak, with a clearing trend occurring during the morning hours in the wake of the secondary frontal passage. Northwest winds will become blustery, with gusts to 20 to 25 mph at most locations. High temperatures should range from the upper 60s northwest to the lower to middle 70s elsewhere. Expect clear to partly cloudy skies across most of the forecast area tonight. The exception will be over north central and parts of far northeast, where cool north-northwest flow off Lake Superior may lead to low clouds and patchy drizzle or light showers. The light precipitation should taper off and low clouds erode early Wednesday morning, followed by partly cloudy conditions for the remainder of the day. Models suggest that a weak surface trof may sag south through the area during the day, but with dew points in the 40s and little or no instability, will keep a dry forecast intact. Lows tonight should be in the middle 40s to middle 50s, with highs on Wednesday in the 60s and lower 70s. .LONG TERM...Wednesday Night Through Monday Issued at 341 AM CDT Tue Aug 22 2017 Cool northwest flow aloft regime will dominate the region for the remainder of the work week. Progs continue to track a short wave trough with 80 knot upper jetlet over the southwest half of the state Wednesday night into Thursday. Consensus of the latest progs is a further southwest track and drier forecast for central Wisconsin. This system will also be working over a relatively dry air mass. Temperatures will be cooler than normal for the remainder of the work week, with overnight lows across the north possibly dipping into the upper 30s in the climatological cool spots. Clear skies, light winds and longer nights will likely lead to patchy fog as well. Precipitation chances begin to increase from the west for the weekend and early next week as the return flow works back north across the Plains. The surface high pressure ridge over the Great Lakes region will likely keep the precipitation chances minimal at this time. Instability is also minimal at this time for any introduction of thunder. && .AVIATION...for 12Z TAF Issuance Issued at 641 AM CDT Tue Aug 22 2017 MVFR conditions will persist for another 2-4 hours, as a cold front moves through the region. Clearing will occur later this morning as much drier arrives. Cool north-northwest flow off Lake Superior will bring some low clouds and patchy light showers or drizzle to north central WI tonight, but conditions should remain VFR farther south and east. Gusty northwest winds will occur in the wake of the cold front today, then diminish after sunset. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......TDH AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 22, 3:43 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 343 AM CDT Tue Aug 22 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 343 AM CDT Tue Aug 22 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-230845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 343 AM CDT Tue Aug 22 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty northwest winds are expected today, resulting in marginally hazardous conditions for small craft on the lake and bay. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. Kieckbusch/TDH
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.